Rhode Island, 2015Flood in Rhode Island, June 21, 2015
June 21, 2015 · NWS BOX · 1 event in 1 county or zone
The remnants of Tropical Storm Bill brought tropical moisture to southern New England. This combined with strong low level forcing and some modest instability to produce showers and thunderstorms across portions of the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The remnants of Tropical Storm Bill brought tropical moisture to southern New England. This combined with strong low level forcing and some modest instability to produce showers and thunderstorms across portions of the region. While none of these storms became severe, flooding occurred with a few of the storms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jun 21, 8:44 AM EST, 1 hour 42 minutes earlier.
Area forecast discussion, Jun 21, 8:44 AM EST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
944 AM EDT SUN JUN 21 2015
.SYNOPSIS...
REMNANTS OF TROPICAL STORM BILL WILL BRING A PERIOD OF HEAVY RAIN
THIS MORNING FOLLOWED BY DRIER WEATHER THIS AFTERNOON AS IT MOVES
INTO THE GULF OF MAINE. WARM AND DRY WEATHER FOLLOWS MONDAY. THERE
IS THE POSSIBILITY OF STRONG TO SEVERE WEATHER FOR TUESDAY. QUIET
WEATHER FOR WEDNESDAY INTO THURSDAY. AN UNCERTAIN FORECAST FRIDAY
INTO NEXT WEEK THOUGH A MORE ACTIVE PATTERN APPEARS PLAUSIBLE.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
***RAIN ENDS BY EARLY AFTERNOON IN MOST LOCATIONS FOLLOWED BY AN
EXTENDED PERIOD OF DRY WEATHER***
***A FEW MARGINALLY STRONG THUNDERSTORMS WITH GUSTY WINDS ARE
POSSIBLE ACROSS WESTERN MA AND NORTHERN CT BETWEEN 5 AND 9 PM THIS
EVENING***
943 AM UPDATE...
CLUSTER OF STRONG THUNDERSTORMS WITH BRIEF HEAVY RAIN/LIGHTNING
PRODUCING 30 TO 45 MPH WERE EXITING THE CAPE/ISLANDS AT MID TO LATE
MORNING. OTHERWISE...NUMEROUS SHOWERS WERE STILL AFFECTING MUCH OF
SOUTHERN NEW ENGLAND. WILL CONTINUE THE FLOOD WATCH FOR ANOTHER
HOUR OR TWO ACROSS RI/SOUTHEAST MA...WHERE SOME POOR DRAINAGE STREET
FLOODING IS STILL POSSIBLE. WILL PROBABLY BE ABLE TO CANCEL BY NOON.
OTHERWISE...MOST AREAS SHOULD BE DRY BY MID AFTERNOON. IN
FACT...EXPECT TO SEE PARTIAL SUNSHINE EMERGE AT LEAST ACROSS THE
INTERIOR DURING THE AFTERNOON. THIS WILL RESULT IN A LATE DAY RALLY
WITH REGARDS TO TEMPS. EXPECT MAX TEMPS BY LATE AFTERNOON TO REACH
INTO THE LOW/MID 80S IN THE CT VALLEY WITH THE EXPECTATION OF PARTLY
SUNNY SKIES DEVELOPING...AND UPPER 70S REST OF SNE EXCEPT COOLER S
COAST.
AFTER AN EXTENDED PERIOD OF DRY WEATHER A SHORTWAVE WILL APPROACH
OUR WESTERN ZONES...PROBABLY AFTER 5 PM. 0 TO 6 KM SHEAR VALUES ARE
PRETTY GOOD ON THE ORDER OF 35 TO 40 KNOTS...BUT NOT SURE THAT WILL
BE ABLE TO MUSTER MORE THAN 500 TO 1000 J/KG OF CAPE AND MID LEVEL
LAPSE RATES ARE WEAK. NONETHELESS...THE RISK FOR SCATTERED SHOWERS
AND A FEW THUNDERSTORMS ARE EXPECTED IN WESTERN MA/NORTHERN BETWEEN
5 AND 9 PM. A FEW OF THE THUNDERSTORMS MAY BE STRONG AND RESULT IN
LOCALIZED STRONG WIND GUSTS...BUT PROBABLY WILL REMAIN BELOW SEVERE
LIMITS. AFTER THAT TIME...ACTIVITY SHOULD WEAKEN WITH PERHAPS JUST A
FEW BRIEF SPOT SHOWERS SURVIVING INTO EASTERN NEW ENGLAND LATER THIS
EVENING.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
A FEW SHOWERS/TSTMS POSSIBLE IN THE EVENING ACROSS W MA AND N
CT...OTHERWISE A MAINLY DRY NIGHT AS REMNANT LOW PRES LIFTS NE
FROM THE GULF OF MAINE. A MUGGY NIGHT WITH LOWS IN THE 60S AND
EXPECT SOME STRATUS AND PATCHY FOG...ESPECIALLY CAPE/ISLANDS.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
*/ HIGHLIGHTS...
- FAIR WEATHER AND QUIET FOR MONDAY INTO MONDAY NIGHT
- SEVERE WEATHER POSSIBLE FOR TUESDAY...SOME UNCERTAINTY
- SLIGHTLY BELOW SEASONABLY AND DRY WEDNESDAY-THURSDAY
- AN UNCERTAIN FORECAST FOR THE LATE-WEEK / WEEKEND PERIOD
*/ DISCUSSION...
QUIET PATTERN FOR MONDAY INTO MONDAY NIGHT. WEAK RIDGING AND HIGH
PRESSURE DURING THE DAY. FAIR WEATHER CONDITIONS WITH A MIX OF SUN
AND CLOUDS WARMING INTO THE 80S FOR MUCH OF THE REGION. W/NW-FLOW.
OVERNIGHT...WARM-FRONT ALOFT LIFTING THROUGH THE AREA THOUGH BENEATH
THE RIGHT-EXIT REGION OF THE UPPER-LEVEL-JET. AN UNFAVORABLE REGION
OF DEVELOPMENT SO EXPECT JUST STREAMING AND THICKENING CLOUDS ACROSS
THE AREA AS WINDS INCREASE OUT OF THE S PER AN ISALLOBARIC RESPONSE.
BETTER WET-WEATHER CHANCES N AND W ASSOCIATED WITH THE CLOSED LOW
OVER THE N GREAT LAKES REGION AND TIGHTER THERMAL PACKING E OF THE
LOW BENEATH THE ACCOMPANYING LEFT-EXIT REGION OF THE UPPER-LEVEL-JET.
TUESDAY COULD BE A POTENTIALLY DANGEROUS SITUATION WITH A POSSIBLE
SEVERE WEATHER OUTBREAK. NOT FULLY CERTAIN AS THERE ARE BOTH SPATIAL
AND TEMPORAL CONSIDERATIONS. FORECAST SOLUTIONS CONTINUE TO WOBBLE
WITH RESPECT TO POTENTIAL ENVIRONMENTS AND FRONTAL TIMING. ECHO THE
PREVIOUS FORECASTER...TRYING TO FORECAST A POTENTIAL SEVERE WEATHER
EVENT IN ADVANCE IS CHALLENGING...EVEN MORE DIFFICULT THAN A WINTER
STORM SINCE MANY MORE MESOSCALE FEATURES GO INTO THE CONVECTIVE
PROCESSES. BASED ON A CONSENSUS OF FORECAST GUIDANCE MINUS THE 21.0Z
NAM WHICH APPEARS TO BE AN OUTLIER /93 OVER 73 IN HARTFORD AT 2M AT
18Z/ HERE IS WHAT IS WORTH NOTING:
SYNOPTICALLY...WARM FRONT LIFTS N/E DURING THE MORNING HOURS PERHAPS
STALLING IN VICINITY TO THE E-COAST AGAINST COOLER WATERS ASSOCIATED
WITH THE GULF OF MAINE. STRONG SW-FLOW IN RESPONSE TO THE DEEPENING
LOW TO THE N YIELDS AN ENVIRONMENT OF RICH-DEEP WARM-MOIST AIR INTO
THE INTERIOR NE-CONUS AHEAD OF A SWEEPING COLD FRONT PARENT TO THE
LOW. LOOKING AT A STRONG PUNCH OF HIGH THETA-E AIR AHEAD OF THE COLD
FRONT IN AN ENVIRONMENT OF STRONG DEEP-LAYER SHEAR ESPECIALLY AT 0-1
KM ORIENTED ROUGHLY PERPENDICULAR TO THE FRONT WHILE PARALLEL TO THE
MEAN-WIND. 0-1 KM VALUES AVERAGING 20-30 KTS WITH 0-3 AT 40-50 KTS.
WOULD BE PARTICULARLY CONCERNED IF WE GOT A MORE S-COMPONENT OF THE
WIND LIKE THROUGH THE CT-RIVER-VALLEY.
UNCERTAIN...IS WHETHER THE ENVIRONMENT IS PRIMED FOR STRONG - SEVERE
WEATHER. TO CONSIDER...H85-7 TEMPERATURES COULD BE CONSIDERABLY WARM
AT +20-22 AND +10-12 RESPECTIVELY TO CAP THE BOUNDARY-LAYER LIMITING
CAPE. COULD ALSO HAVE ISSUES WITH CONVECTIVE DEBRIS FROM UPSTREAM.
NEVERTHELESS A CONSENSUS OF THE FORECAST GUIDANCE HAS AN AVERAGE OF
1K-2K J/KG MUCAPE WITH A CONSENSUS RANGE FROM 500-4500 J/KG BELIEVED
TO BE CONSEQUENTIAL OF TIMING OF THE LOW / FRONTS WHICH ARE CRITICAL
AS TO WHETHER THERE IS ENOUGH SUNSHINE ALLOWING THE BOUNDARY-LAYER
DESTABILIZATION. ALSO TO BE CONSIDERED IS WHETHER AN ELEVATED MIXED
LAYER /H5-7/ IS A PART OF THE EQUATION THOUGH A FORECAST CONSENSUS
HAS IT SLIPPING AHEAD OF A POTENTIAL FAVORABLE LOW-LEVEL ENVIRONMENT
AND SWEEPING COLD FRONT...AND WHETHER A MODIFIED MARINE LAYER SLIPS
ONSHORE WITH THE EXPECTED S-FLOW.
ALTOGETHER...NOTING THE SHEAR AND POTENTIAL INSTABILITY COUPLED WITH
A FORCING COLD FRONT AND ACCOMPANYING MID-LEVEL IMPULSE ANTICIPATED
TO SWEEP THROUGH THE REGION ALBEIT THE TIMING SOMEWHAT UNCERTAIN...
THERE IS SOME LEVEL OF FORCING AND IT WOULD APPEAR THAT SOMETHING
HAS GOT TO GIVE DURING THE MIDDAY INTO EVENING TIMEFRAME. SPC DY3
OUTLOOK PRESENTLY HAS N/W FORECAST AREAS IN A SLIGHT RISK WITH THE
MAIN THREAT BEING DAMAGING WINDS IN AN ENVIRONMENT OF DEEP-LAYER
SHEAR.
EVALUATING CIPS ANALOGS THERE IS ENOUGH BELIEF THAT SOME SORT OF
CONVECTIVE WEATHER WILL MANIFEST ITSELF BUT NOT ENTIRELY SURE HOW
STRONG TO SEVERE. BEARS WATCHING. WILL NEED TO KEEP AN EYE OUT ON
THE ENVIRONMENT AND CONVECTIVE MODES IF ANY THAT ORIGINATE ACROSS
THE GREAT LAKES REGION MONDAY. SPC PRESENTLY HAS THIS AREA UNDER AN
ENHANCED SEVERE WEATHER OUTLOOK WITH THE ANTICIPATION OF A REGIONAL
SEVERE WEATHER THREAT. IF THE ENVIRONMENT EXPECTED TO TRANSLATE FROM
THE GREAT LAKES INTO THE NE-CONUS IS ESPECIALLY BAD AND DANGEROUS ON
MONDAY...THEN NEARLY MUCH OF THE SAME COULD BE EXPECTED FOR US ON
TUESDAY.
TUESDAY NIGHT APPEARS QUIET AS THE COLD FRONT AND CONVECTIVE THREAT
PUSH OFFSHORE. W/NW WINDS PREVAILING AS HIGH PRESSURE BUILDS INTO
THE REGION LINGERING FOR BOTH WEDNESDAY-THURSDAY PROVIDING SLIGHTLY
COOLER-THAN-AVERAGE CONDITIONS. THE FORECAST HEREAFTER IS FAIRLY
UNCERTAIN. A PATTERN CHANGE AMONG DETERMINISTIC / ENSEMBLE SOLUTIONS
IS EVIDENT WITH A MONSOONAL HIGH OVER THE INTER-MOUNTAIN WEST AND
PREFERRED TROUGHING TO THE EAST. BUT KNOWING EXACT SURFACE OUTCOMES
ACROSS THE NE-CONUS FOR THE LATE-WEEK INTO WEEKEND TIMEFRAME IS
LARGELY UNKNOWN AS RUN-TO-RUN CONSISTENCY AMONG FORECAST GUIDANCE
HAS BEEN POOR OF LATE. A MORE ACTIVE WEATHER PATTERN IS SPECULATED.
&&
.AVIATION /14Z SUNDAY THROUGH THURSDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH TONIGHT/...
12Z UPDATE...
TODAY...MODERATE CONFIDENCE.
UNCERTAINTY ON EXACT TIMING / IMPACT. TRENDING WIDESPREAD IFR-LIFR
WITH RAIN / ISOLATED TSRA. GUSTY S-WINDS AROUND 25 KTS WITH SW LLWS
40-50 KTS 2 KFT AGL ESP FOR CAPE / ISLANDS. IMPROVING AFTERNOON AS
WINDS BACK W MVFR TO LOW-END VFR. POSSIBLE SHRA / TSRA FOR W-TERMINALS
THOUGH LOW CONFIDENCE PRESENTLY.
TONIGHT...MODERATE CONFIDENCE.
OPTIMISTIC. OVERALL VFR ACROSS THE INTERIOR...BUT HOLDING IFR
PERHAPS EARLY BEFORE IMPROVING MVFR LATE FOR CAPE COD AND ISLAND
TERMINALS. W/SW-WINDS PREVAILING.
KBOS TERMINAL...CONFIDENT WITH TRENDS BUT LOWER CONFIDENCE WITH
EXACT TIMING AND SPECIFIC IMPACTS.
KBDL TERMINAL...MODERATE CONFIDENCE IN TAF.
OUTLOOK...MONDAY THROUGH THURSDAY...
MONDAY INTO MONDAY NIGHT...HIGH CONFIDENCE.
VFR UNDER W/NW-WINDS. BREEZY AT TIMES WITH GUSTS UP TO 20 KTS.
TUESDAY INTO TUESDAY NIGHT...MODERATE CONFIDENCE.
COLD FRONT SWEEPING THE TERMINALS. SCT SHRA/TSRA POSSIBLE. TEMPO
MVFR / IFR POSSIBLE WITH ANY TSRA. COULD ALSO SEE SOME LOW CIGS SLIP
UP FROM THE S ACROSS SE TERMINALS. SW-WINDS AHEAD BACKING NW WITH
PASSAGE.
WEDNESDAY INTO THURSDAY NIGHT...HIGH CONFIDENCE.
VFR. NW-WINDS DIMINISHING GRADUALLY VEERING WITH TIME.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH TONIGHT/...HIGH CONFIDENCE.
TODAY...AS LOW LEVEL JET MOVES ACROSS THE WATERS...A PERIOD OF
SOUTHERLY WIND GUSTS TO 25-30 LIKELY ACROSS THE S COASTAL WATERS
AND E WATERS THROUGH EARLY AFTERNOON...THEN DIMINISHING AS THE JET
MOVES TO THE EAST. SEAS BUILDING TO 5-7 FT OVER S COASTAL OUTER
WATERS. REDUCED VSBYS IN RAIN...HEAVY AT TIMES THIS MORNING AND
PATCHY FOG. A FEW THUNDERSTORMS POSSIBLE.
TONIGHT...LIGHT WINDS WITH SEAS SUBSIDING...BUT AT SCA THRESHOLDS
OVER SOUTHERN OUTER WATERS THROUGH THE NIGHT. VSBYS REDUCED IN
AREAS OF FOG.
OUTLOOK...MONDAY THROUGH THURSDAY...
MONDAY INTO MONDAY NIGHT...HIGH CONFIDENCE.
WINDS BACKING W/NW. BLUSTERY WITH GUSTS UP TO 20 KTS ESP ALONG THE
INNER-WATERS. LEFT-OVER SWELL YIELDING 5-FOOT WAVES ON THE SE OUTER
WATERS DIMINISHING BY LATE AFTERNOON.
TUESDAY INTO TUESDAY NIGHT...MODERATE CONFIDENCE.
COLD FRONT SWEEPS THE WATERS LATE. SCATTERED SHOWER / THUNDERSTORM
ACTIVITY ASSOCIATED. IMPACT LATE-AFTERNOON INTO EVENING. S/SW-WINDS
AHEAD WITH GUSTS 20-25 KTS BACKING NW WITH PASSAGE. WAVES BUILDING 5-
6 FEET.
WEDNESDAY INTO THURSDAY NIGHT...HIGH CONFIDENCE.
WAVES DIMINISHING AS HIGH PRESSURE BUILDS INTO THE REGION AND WINDS
SUBSIDE.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...FLOOD WATCH UNTIL 2 PM EDT THIS AFTERNOON FOR MAZ017>022.
RI...FLOOD WATCH UNTIL 2 PM EDT THIS AFTERNOON FOR RIZ001>007.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ232.
SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR ANZ231-
233-234.
SMALL CRAFT ADVISORY UNTIL 5 AM EDT MONDAY FOR ANZ235-237.
SMALL CRAFT ADVISORY UNTIL 2 AM EDT MONDAY FOR ANZ250-254.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT MONDAY FOR ANZ255-256.
&&
SYNOPSIS...KJC/SIPPRELL
NEAR TERM...FRANK
SHORT TERM...KJC
LONG TERM...SIPPRELL
AVIATION...KJC/SIPPRELL
MARINE...KJC/SIPPRELLHazardous weather outlook, Jun 21, 3:21 AM EST, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
421 AM EDT SUN JUN 21 2015
CTZ002>004-MAZ002>016-023-024-026-RIZ008-220830-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-BLOCK ISLAND RI-
421 AM EDT SUN JUN 21 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...
WESTERN...CENTRAL...EASTERN AND NORTHEASTERN MASSACHUSETTS.
.DAY ONE...TODAY AND TONIGHT.
SOME URBAN AND POOR DRAINAGE STREET FLOODING IS POSSIBLE BETWEEN
6 AM AND 2 PM. THE HIGHEST RISK FOR THIS POTENTIAL IS ALONG AND
SOUTH OF THE MASSACHUSETTS TURNPIKE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
TUESDAY:
SEVERE WEATHER POTENTIAL DEPENDENT ON ANTECEDENT CONDITIONS ALONG
AND AHEAD OF A COLD FRONT ANTICIPATED TO SWEEP THE REGION. STILL A
FAIR AMOUNT OF UNCERTAINTY BUT IF ALL INGREDIENTS WERE TO COME
TOGETHER...THERE WOULD BE A SEVERE WEATHER THREAT PRIMARILY OF
STRONG TO DAMAGING WINDS AS WELL AS THE POSSIBILITY FOR LARGE
HAIL AND MAYBE EVEN TORNADOES. IN ADDITION...BRIEF PERIODS OF
HEAVY RAIN MAY RESULT IN LOCALIZED POOR DRAINAGE STREET FLOODING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MAZ017>022-RIZ001>007-220830-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
421 AM EDT SUN JUN 21 2015
...FLOOD WATCH IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN
MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
TUESDAY:
SEVERE WEATHER POTENTIAL DEPENDENT ON ANTECEDENT CONDITIONS ALONG
AND AHEAD OF A COLD FRONT ANTICIPATED TO SWEEP THE REGION. STILL A
FAIR AMOUNT OF UNCERTAINTY BUT IF ALL INGREDIENTS WERE TO COME
TOGETHER...THERE WOULD BE A SEVERE WEATHER THREAT PRIMARILY OF
STRONG TO DAMAGING WINDS AS WELL AS THE POSSIBILITY FOR LARGE HAIL
AND MAYBE EVEN TORNADOES. IN ADDITION...BRIEF PERIODS OF HEAVY
RAIN MAY RESULT IN LOCALIZED POOR DRAINAGE STREET FLOODING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ230>237-250-251-254>256-220830-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
421 AM EDT SUN JUN 21 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
THERE IS THE LOW PROBABILITY THAT A FEW THUNDERSTORMS PRIOR TO
THIS AFTERNOON SWEEPING NORTHEAST ACROSS THE WATERS WILL PRODUCE
GALE-FORCE GUSTS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
TUESDAY:
A FEW STRONG THUNDERSTORMS ARE POSSIBLE. THE AREA WITH THE HIGHEST
RISK WILL BE ACROSS THE NEAR-SHORE WATERS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON
YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON
YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
In the hours before
Special weather statement, Jun 21, 7:42 AM EST, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
842 AM EDT SUN JUN 21 2015
MAZ022-023-211345-
DUKES-BARNSTABLE-
842 AM EDT SUN JUN 21 2015
...STRONG THUNDERSTORM IN BARNSTABLE...NORTHEASTERN DUKES AND
SOUTHEASTERN PLYMOUTH COUNTIES...
AT 840 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF THUNDERSTORMS OVER FALMOUTH...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THIS LINE OF
STORMS.
LOCATIONS IMPACTED INCLUDE...
BARNSTABLE...FALMOUTH...BREWSTER...OAK BLUFFS...EDGARTOWN...
TISBURY...PROVINCETOWN...YARMOUTH...SANDWICH...BOURNE...DENNIS...
MASHPEE...HARWICH...CHATHAM...ORLEANS...EASTHAM...WELLFLEET...
TRURO...GOSNOLD AND HYANNIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4165 6995 4160 7046 4137 7045 4135 7051
4151 7072 4168 7062 4168 7066 4181 7054
4172 7030 4172 7035 4171 7033 4179 7002
4191 7000 4190 7007 4204 7011 4207 7022
4207 7024 4208 7022 4207 7012 4188 6995
TIME...MOT...LOC 1240Z 221DEG 43KT 4157 7064
DUNTENLocal storm report, Jun 21, 8:43 AM EST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
943 AM EDT SUN JUN 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 AM MARINE TSTM WIND 2 SSW HYANNIS PARK 41.62N 70.28W
06/21/2015 M46 MPH ANZ232 MA MESONET
&&
WSLocal storm report, Jun 21, 9:59 AM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
1059 AM EDT SUN JUN 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 AM MARINE TSTM WIND 2 WSW TIVERTON FOUR COR 41.56N 71.22W
06/21/2015 M41 MPH ANZ236 RI MESONET
0847 AM MARINE TSTM WIND WOODS HOLE 41.53N 70.67W
06/21/2015 M39 MPH BARNSTABLE MA MESONET
0855 AM MARINE TSTM WIND 2 SSW HYANNIS PARK 41.62N 70.28W
06/21/2015 M46 MPH ANZ232 MA MESONET
0855 AM MARINE TSTM WIND 4 ESE WINSEGANSETT HEIG 41.58N 70.79W
06/21/2015 M41 MPH ANZ234 MA MESONET
0855 AM MARINE TSTM WIND BOURNE 41.74N 70.60W
06/21/2015 M39 MPH BARNSTABLE MA PUBLIC
OTIS AIR BASE
0931 AM MARINE TSTM WIND 1 W FIRST ENCOUNTER BEA 41.82N 70.02W
06/21/2015 M39 MPH ANZ231 MA MESONET
&&
WSFlood, Providence
- When
- June 21, 10:26 AM EST to 11:00 AM EST
- Where
- Providence County, 0.46 mi NNE of Manton to 1.52 mi ENE of Waterman Four Corner
- Cause
- Heavy Rain / Tropical System
- Reported by
- Amateur Radio
- Coordinates
- 41.836, -71.466
In Providence, Valley Street was blocked because of flooding. A car also got stuck in flood waters at the intersection of Lockwood Street and Haskins Street. In Cranston, the intersection of Wilbur and Oaklawn Avenue was blocked because of flooding. Several cars became stuck in flood waters at various intersections throughout the city.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Maryland, June 21, 20151 death · 1 injured · 1 event
- Hail and Damaging Winds in North Dakota, June 21, 2015$990,000 · 1.5 in hail · 20 events
- Flash Flooding and Flooding in Texas, June 21 to 22, 2015$671,000 · 12 events
- Hail and Damaging Winds in South Dakota, June 21 to 22, 20151 injured · 2.75 in hail · 42 events
- Flash Flooding and Heavy Rain in Oklahoma, June 21, 2015$80,000 · 5 events
- Damaging Winds and Lightning Strike in Florida, June 21, 2015$70,000 · 56 kt wind · 7 events
- Hail and Damaging Winds in Virginia, June 21, 2015$45,000 · 1 in hail · 15 events
- Tornado and Hail in Montana, June 21, 2015EF0 · 15 events
- Tornadoes and Hail in South Dakota, June 21, 2015EF0 · 12 events
- Hail in Kansas, June 21, 20152 in hail · 10 events
- Hail and Damaging Winds in Kentucky, June 21, 20151 in hail · 10 events
- Damaging Wind in North Carolina, June 21, 2015$15,000 · 55 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 585145.